Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 79, NWS Jackson, MS

April 6, 2018Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2018, 3:03 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2018, 3:03 PM CDT (20:03 UTC)
Expired
Apr 6, 2018, 3:45 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 3:32 PM CDTTSTM WND DMG1 Ene Sallis, MSTREES DOWNED ON MS HWY 12 NEAR CR 431.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2529 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

231 
WUUS54 KJAN 062003
SVRJAN
MSC007-051-062045-
/O.NEW.KJAN.SV.W.0079.180406T2003Z-180406T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
303 PM CDT FRI APR 6 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Holmes County in central Mississippi...
  Southwestern Attala County in central Mississippi...

* Until 345 PM CDT

* At 303 PM CDT, a severe thunderstorm was located over Goodman, or 8
  miles south of Durant, moving east at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Durant around 315 PM CDT. 
  Newport around 320 PM CDT. 
  Mcadams around 330 PM CDT. 
  Kosciusko around 340 PM CDT. 

Other locations impacted by this severe thunderstorm include Sallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3293 8952 3293 8973 3288 8973 3288 8997
      3289 9000 3304 9002 3315 8956
TIME...MOT...LOC 2003Z 256DEG 27KT 3296 8991 

HAIL...<.75IN
WIND...60MPH
 
$$

TW
2 follow-up statements
872 
WWUS54 KJAN 062017
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
317 PM CDT FRI APR 6 2018

MSC051-062027-
/O.CAN.KJAN.SV.W.0079.000000T0000Z-180406T2045Z/
Holmes MS-
317 PM CDT FRI APR 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLMES COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3293 8952 3293 8973 3288 8973 3288 8996
      3289 8996 3290 8994 3291 8993 3291 8992
      3293 8991 3293 8990 3300 8988 3304 8984
      3306 8984 3307 8982 3309 8982 3315 8956
TIME...MOT...LOC 2017Z 256DEG 27KT 3299 8978 

$$

MSC007-062045-
/O.CON.KJAN.SV.W.0079.000000T0000Z-180406T2045Z/
Attala MS-
317 PM CDT FRI APR 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN ATTALA COUNTY...

At 317 PM CDT, a severe thunderstorm was located near Newport, or 7
miles southeast of Durant, moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Mcadams around 330 PM CDT. 
  Kosciusko around 340 PM CDT. 

Other locations impacted by this severe thunderstorm include Sallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3293 8952 3293 8973 3288 8973 3288 8996
      3289 8996 3290 8994 3291 8993 3291 8992
      3293 8991 3293 8990 3300 8988 3304 8984
      3306 8984 3307 8982 3309 8982 3315 8956
TIME...MOT...LOC 2017Z 256DEG 27KT 3299 8978 

HAIL...<.75IN
WIND...60MPH
 
$$

TW
215 
WWUS54 KJAN 062034
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
334 PM CDT FRI APR 6 2018

MSC007-062045-
/O.CON.KJAN.SV.W.0079.000000T0000Z-180406T2045Z/
Attala MS-
334 PM CDT FRI APR 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTH CENTRAL ATTALA COUNTY...

At 334 PM CDT, a severe thunderstorm was located near Kosciusko,
moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

this severe thunderstorm will remain over mainly rural areas of south
central Attala County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for central
Mississippi.

LAT...LON 3293 8952 3293 8974 3310 8976 3315 8956
TIME...MOT...LOC 2034Z 256DEG 27KT 3302 8963 

HAIL...<.75IN
WIND...60MPH
 
$$

TW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 12:58 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 6, 12:58 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1258 PM CDT Fri Apr 6 2018

...SEVERE STORMS POSSIBLE ACROSS MUCH OF THE AREA LATE THIS
AFTERNOON AND EVENING...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Scattered to numerous TSRA activity wl cont along the HWY 82
corridor through 22Z reducing conds at GLH-GWO-GTR. Elsewhere, a
mix of VFR and MVFR cigs are expected. After 22Z conds are
expected to lower from the north as a large area of TSRA activity
is expected to develop and spread south overnight. IFR conds are
expected to prevail areawide by 07Z and cont through 18z Saturday.
/22/

&&

.DISCUSSION...
Local radars had scattered storms tracking east along and north of
Highway 82 at mid morning. Although this activity is not expected
to be severe, it will wet the ground ahead of more potent storms
later this afternoon. This activity may also limit destabilization
in our north today and tonight but the remainder of our CWA will
see an increase in deep moisture and instability through the day
setting the stage for another round of severe storms later this
afternoon and evening. In addition, heavy rainfall can also be
expected and the Flash Flood Watch will remain in effect for the
northwest two thirds of our CWA. /22/

Prior discussion below:

Today and Tonight: A cool/dry airmass remains entrenched across the
forecast area this morning, but drastic changes loom after sunrise.
Low level southerly flow became established over the area last
evening, but relative weakness has been slow to begin displacing the
dry/cool airmass presently in place. Isentropic ascent of moist air
from the Gulf of Mexico overtop of this airmass has begun allowing
showers to develop over northern MS.

As a weak shortwave embedded in the mid level northwest flow
approaches the region today, strengthening surface winds will push
moisture rich air along the LA coast northward allowing more
widespread isentropic ascent to generate showers and eventually
thunderstorms along a sharpening warm front. The warm front looks to
become anchored from the ArkLaTex region into se LA by noon as rain
cooled air to the north prevents much more northward progress. CAM
guidance is showing widespread convective development along the
boundary with scattered to numerous cells developing in the warm
sector to the south. With little movement of the convective band,
rainfall amounts will pile up quickly leading to a flash flooding
threat mainly over the ArkLaMiss Delta region where totals of 3 to 5
inches and locally higher amounts could occur.

Steep mid level lapse rates and decent deep layer shear will support
very large hail and damaging winds in the warm sector, with mainly a
large hail threat to the immediate north. Sufficient shear will
exist for a tornado potential, as well, mainly along the boundary.

All of this will simmer in this area until a strong cold front
entering into the region by late evening nudges the area
southeastward. QLCS structures will be seen over central and
southern sections with a damaging wind/tornado potential, especially
in areas that develop a more favorable alignment with the 0-3km
shear vector./26/

Saturday into Sunday: The cold front is on target to exit the CWA by
mid morning Saturday. However, clouds and lighter anafrontal shower
activity associated with relatively weak transitory mid level waves
will persist until the upper trough axis passes across the area
Saturday afternoon. Lingering precip will be fighting an
increasingly dry surface airmass with dewpoints dropping into the
30s and 40s through the day. This, along with increasing NVA, will
finally shut down rain chances from north to south during the
afternoon/early evening. Clouds, lingering light rain, and cold
advection will conspire to hold temps down during the day Saturday,
and forecast highs have been nudged downward to reflect this. It
will be quite chilly Saturday night, but lingering light northerly
flow and some lingering clouds may impede optimal radiational
cooling. Still, temps will likely approach freezing in some of the
cooler pockets north of I-20/east of I-55, so we will begin
advertising frost potential in the HWO/graphics for early Sunday
morning. Surface ridging will shift across the area on Sunday,
providing milder conditions and at least one sunny day this weekend.

Sunday night into Monday: The upper jet will become more zonal and
shift southward to over the Mid South and Tennessee Valley early
next week. The attendant surface baroclinic zone will become
anchored just to the south, near and along the Gulf Coast. Low level
isentropic ascent will increase ahead of another mid level wave,
spreading overrunning showers across much of the area Sunday night
through Monday.

Tuesday through Thursday: As an upper trough begins to deepen into
the eastern CONUS Tuesday, a surface high will build back in from
the NW, ending rain chances by early Tuesday. Dry conditions will
stick around through the middle of the week. A deepening trough over
the West may portend storminess just beyond the current forecast
period. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  47  52  37 /  72  93  50   5
Meridian      74  52  57  36 /  42  88  52   6
Vicksburg     71  44  49  38 /  76  94  48   4
Hattiesburg   76  58  66  40 /  52  78  73  19
Natchez       72  48  51  39 /  61  85  52  12
Greenville    65  39  48  36 /  97  96  36   2
Greenwood     65  41  49  36 /  93  94  42   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through late tonight for MSZ018-019-025>028-
     034>037-040>044-047>050-053>056.

LA...Flash Flood Watch through late tonight for LAZ007>009-015-016-
     023-025.

AR...Flash Flood Watch through late tonight for ARZ074-075.

&&

DL/22/26
Hazardous weather outlook, Apr 6, 10:07 AM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1007 AM CDT Fri Apr 6 2018

ARZ074-075-LAZ007>009-015-016-023-025-MSZ034-040>043-047>050-
053>055-071515-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Washington-Issaquena-Sharkey-Yazoo-
Madison MS-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-
1007 AM CDT Fri Apr 6 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, southwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...This afternoon through Tonight

FLOODING
THREAT...Elevated
TIMING...This afternoon through Tonight

Severe thunderstorms are expected this afternoon into tonight as
a potent weather system impacts the region. Hail up to the size
of golf balls and widespread damaging wind gusts up to 80 mph will
be the primary concerns, although tornadoes will also be
possible.

Thunderstorms will also have a tendency to move repeatedly over
the same areas. This will increase the flash flooding potential
where locations could receive two to four inches of rain in a
short period of time.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Frost, which may result in minor damage to unprotected vegetation,
is possible late Saturday night and early Sunday morning for areas
generally north of Interstate 20 and east of Interstate 55.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ018-019-025>028-035>037-044-071515-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Humphreys-
Holmes-Attala-Leake-
1007 AM CDT Fri Apr 6 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northwest
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...This afternoon through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

Severe thunderstorms will be possible late this afternoon into
tonight as a potent weather system impacts the region. Quarter
size hail and damaging wind gusts up to 70 mph will be the
primary concerns, although tornadoes will also be possible.

Thunderstorms will also have a tendency to move repeatedly over
the same areas. This will increase the flash flooding potential
where locations could receive three to four inches of rain in a
short period of time.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Frost, which may result in minor damage to unprotected vegetation,
is possible late Saturday night and early Sunday morning for areas
generally north of Interstate 20 and east of Interstate 55.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ029>033-038-039-046-071515-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Kemper-
1007 AM CDT Fri Apr 6 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

Severe thunderstorms will be possible late this afternoon into
tonight as a potent weather system impacts the region. Quarter
size hail and damaging wind gusts up to 70 mph will be the
primary concerns, although tornadoes will also be possible.

(https://www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Frost, which may result in minor damage to unprotected vegetation,
is possible late Saturday night and early Sunday morning for areas
generally north of Interstate 20 and east of Interstate 55.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ045-052-058-063>066-072>074-071515-
Neshoba-Lauderdale-Clarke-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
1007 AM CDT Fri Apr 6 2018

This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Severe thunderstorms will be possible late this afternoon into
tonight as a potent weather system impacts the region. Quarter
size hail and damaging wind gusts up to 70 mph will be the
primary concerns, although tornadoes will also be possible.

Thunderstorms will also have a tendency to move repeatedly over
the same areas. This will increase the flash flooding potential
where locations could receive one to three inches of rain in a
short period of time.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Frost, which may result in minor damage to unprotected vegetation,
is possible late Saturday night and early Sunday morning for areas
generally north of Interstate 20 and east of Interstate 55.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ024-026-MSZ051-056-057-059>062-071515-
Catahoula-Concordia-Newton-Smith-Jasper-Jefferson-Adams-
Franklin MS-Lincoln-
1007 AM CDT Fri Apr 6 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, south
central Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Severe thunderstorms are expected late this afternoon through
tonight as a potent weather system impacts the region. Hail up to
the size of golf balls and widespread damaging wind gusts up to 80
mph will be the primary concerns, although tornadoes will also be
possible.

Thunderstorms will also have a tendency to move repeatedly over
the same areas. This will increase the flash flooding potential
where locations could receive one to three inches of rain in a
short period of time.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Frost, which may result in minor damage to unprotected vegetation,
is possible late Saturday night and early Sunday morning for areas
generally north of Interstate 20 and east of Interstate 55.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Apr 6, 11:07 AM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
1107 AM CDT FRI APR 6 2018

ARZ075-MSZ018-034-061630-
Chicot AR-Washington MS-Bolivar MS-
1107 AM CDT FRI APR 6 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHICOT...NORTHERN
WASHINGTON AND SOUTH CENTRAL BOLIVAR COUNTIES UNTIL 1130 AM CDT...

At 1107 AM CDT, Meteorologists were tracking a strong thunderstorm
near Greenville, moving northeast at 55 mph.

Dime to nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Greenville, Leland, Metcalfe and Winterville around 1120 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3353 9076 3345 9076 3344 9077 3343 9077
      3322 9116 3338 9128 3365 9087
TIME...MOT...LOC 1607Z 235DEG 49KT 3335 9115

TW
Special weather statement, Apr 6, 11:58 AM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
1158 AM CDT FRI APR 6 2018

MSZ034-061730-
Washington MS-
1158 AM CDT FRI APR 6 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON COUNTY
UNTIL 1230 PM CDT...

At 1158 AM CDT, Meteorologists were tracking a strong thunderstorm
near Avon, moving east at 30 mph.

Dime to nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Hollandale and Estill around 1225 PM CDT.

Other locations impacted by this storm include Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3312 9081 3309 9112 3313 9113 3313 9110
      3314 9109 3320 9108 3321 9109 3322 9109
      3323 9107 3325 9105 3332 9090
TIME...MOT...LOC 1658Z 255DEG 24KT 3317 9107

TW
Local storm report, Apr 6, 12:28 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT FRI APR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     HAIL             1 SSE GREENVILLE        33.37N 91.04W
04/06/2018  E0.50 INCH       WASHINGTON         MS   PUBLIC

&&

AW
Special weather statement, Apr 6, 1:04 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
104 PM CDT FRI APR 6 2018

MSZ025-035-036-061830-
Humphreys MS-Leflore MS-Holmes MS-
104 PM CDT FRI APR 6 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...SOUTHERN
LEFLORE AND CENTRAL HUMPHREYS COUNTIES UNTIL 130 PM CDT...

At 104 PM CDT, Meteorologists were tracking a strong thunderstorm
near Belzoni, moving northeast at 55 mph.

Dime to nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Swiftown around 115 PM CDT.
  Sidon around 130 PM CDT.

Other locations impacted by this storm include Silver City, Morgan
City and Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3346 9022 3338 9017 3333 9017 3332 9014
      3321 9008 3304 9058 3321 9069 3327 9058
      3327 9056 3328 9056
TIME...MOT...LOC 1804Z 238DEG 48KT 3318 9055

TW
Special weather statement, Apr 6, 2:38 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
238 PM CDT FRI APR 6 2018

MSZ036-037-042-043-062030-
Attala MS-Yazoo MS-Madison MS-Holmes MS-
238 PM CDT FRI APR 6 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES...WESTERN
ATTALA...NORTHEASTERN YAZOO AND NORTH CENTRAL MADISON COUNTIES UNTIL
330 PM CDT...

At 237 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Bowling Green to Ebenezer to near Benton.
Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Bowling Green around 245 PM CDT.
  Franklin around 250 PM CDT.
  Vaughan around 255 PM CDT.
  Durant around 315 PM CDT.
  Goodman around 325 PM CDT.
  Possumneck around 330 PM CDT.

Other locations impacted by these storms include West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3326 8964 3306 8976 3278 8994 3285 9030
      3315 9006 3322 8978 3322 8975 3323 8974
TIME...MOT...LOC 1937Z 243DEG 22KT 3315 8994 3298 9007 3284 9021

TW
Special weather statement, Apr 6, 2:47 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
247 PM CDT FRI APR 6 2018

LAZ026-MSZ060-062030-
Concordia LA-Adams MS-
247 PM CDT FRI APR 6 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND ADAMS COUNTIES UNTIL 330 PM CDT...

At 247 PM CDT, Meteorologists were tracking a strong thunderstorm
near Deer Park, or 11 miles east of Monterey, moving northeast at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Sibley around 300 PM CDT.
  Natchez around 310 PM CDT.
  Kingston around 315 PM CDT.
  Cranfield and Stanton around 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3124 9154 3124 9156 3146 9171 3167 9130
      3166 9127 3165 9127 3163 9123 3163 9116
      3161 9115 3135 9116 3135 9121 3137 9122
      3136 9126 3137 9127 3131 9143 3132 9147
      3129 9147 3128 9150 3124 9148 3121 9152
TIME...MOT...LOC 1947Z 242DEG 29KT 3139 9154

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:19 PM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Claiborne, Copiah, Grenada and 17 more28 hr
Apr 5, 8:33 PM CDTRiver Flood WarningJANClay5 days
Apr 6, 10:39 AM CDTRiver Flood WarningJANHinds, Warren12 days
Apr 6, 11:07 AM CDTSpecial Weather StatementJANWashington23 min
Apr 6, 11:58 AM CDTSpecial Weather StatementJANWashington32 min
Apr 6, 1:04 PM CDTSpecial Weather StatementJANHumphreys26 min
Apr 6, 2:38 PM CDTSpecial Weather StatementJANHolmes52 min
Apr 6, 2:47 PM CDTSpecial Weather StatementJANAdams43 min
Apr 6, 3:07 PM CDTSpecial Weather StatementJANYazoo38 min
Apr 6, 3:31 PM CDTSpecial Weather StatementJANYazoo44 min
Apr 6, 3:33 PM CDTSpecial Weather StatementJANFranklin42 min
Apr 6, 3:39 PM CDTSpecial Weather StatementJANIssaquena36 min
Apr 6, 3:39 PM CDTSevere Thunderstorm WarningJANAdams, Franklin66 min
Apr 6, 3:48 PM CDTSpecial Weather StatementJANMadison27 min
Apr 6, 3:55 PM CDTSevere Thunderstorm WarningJANLeake, Madison65 min
Apr 6, 4:41 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah34 min
Apr 6, 4:43 PM CDTSpecial Weather StatementJANCopiah47 min
Apr 6, 4:51 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba39 min
Apr 6, 4:58 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott47 min
Apr 6, 4:59 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln61 min
Apr 6, 5:09 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds66 min
Apr 6, 5:15 PM CDTFlash Flood WarningJANHolmes, Yazoo4 hr
Apr 6, 5:28 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba47 min
Apr 6, 5:47 PM CDTSpecial Weather StatementJANNewton28 min
Apr 6, 5:50 PM CDTSevere Thunderstorm WarningJANSimpson23 min
Apr 6, 5:57 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren26 min
Apr 6, 5:59 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson61 min
Apr 6, 6:07 PM CDTSevere Thunderstorm WarningJANIssaquena53 min
Apr 6, 6:15 PM CDTSpecial Weather StatementJANKemper15 min
Apr 6, 6:20 PM CDTSpecial Weather StatementJANScott25 min
Apr 6, 6:35 PM CDTFlash Flood WarningJANLeake, Madison4 hr
Apr 6, 6:39 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott44 min
Apr 6, 6:43 PM CDTSpecial Weather StatementJANLauderdale47 min
Apr 6, 6:50 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith55 min
Apr 6, 6:57 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Issaquena, Warren, Yazoo63 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.